MAUDE Adverse Event Report: GN HEARING A/S BELTONE; HEARING AID, , AIR CONDUCTION WITH WIRELESS TECHNOLOGY

GN HEARING A/S BELTONE; HEARING AID, , AIR CONDUCTION WITH WIRELESS TECHNOLOGY
Model Number 20623200
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/01/2023
Type of Reportable Event Malfunction
Event or Problem Description
Estimated date of incident sometime in (b)(6) 2023 (best estimate).On (b)(6) 2023 it was reported that charger and cable melted and was returned for repair.It is unsure if supplied micro usb cable and wall socket were used.No harm to people or property.Device is out of warranty.No further follow up expected.
 
Additional Manufacturer Narrative
Manufacturer's ref# (b)(4).Trended case concluded: the connector is broken, probably because the user has (not intentionally) misused it, while inserting the cable.If the cable has been slightly out of specification that could have had a negative effect on this.This has caused a low ohmic connection in the cable connector - almost a short circuit - that will emit heat when the cable is inserted into the wall charger, causing up to the rated 5 w of the wall charger to be dissipated inside the connector.Micro usb is a very well known and used standard but can mechanically break down.Device history record review, clinical assessment and risk register conclusion pending, will be submitted on completion.This is an initial report.
 
Event or Problem Description
Estimated date of incident sometime in (b)(6)2023 (best estimate) on (b)(6)2023 it was reported that charger and cable melted and was returned for repair.It is unsure if supplied micro usb cable and wall socket were used.No harm to people or property.Device is out of warenty no further follow up expected.
 
Additional Manufacturer Narrative
Manufacturer's ref# (b)(6) trended case concluded: the connector is broken, probably because the user has (not intentionally) misused it, while inserting the cable.If the cable has been slightly out of specification that could have had a negative effect on this.This has caused a low ohmic connection in the cable connector - almost a short circuit - that will emit heat when the cable is inserted into the wall charger, causing up to the rated 5 w of the wall charger to be dissipated inside the connector.Micro usb is a very well known and used standard but can mechanically break down.Device history record review, clinical assessment and risk register conclusion pending, will be submitted on completion this is an initial report 28jul2023 technical investigation concluded: a device history record review have been completed.No deviation or changes were found during manufacturing of the device.Clinical evaluation: it has been reported that the charger and cable melted.There was no harm to the user, and no reported property damage.It is unknown if original accessories were used.The clinical investigation concluded: the chargers have been tested according to applicable safety standards.These risks are reduced as far as possible and the probability of occurrence of these events is considered very low.In case of moisture, sweat or dirt in the connector, there can be high temperatures inside the connector due to power dissipation when connected to the charger plug.There can be melting of the plastic around the connector and is visible to the naked eye.It is highly unlikely that the user would touch in case there appears to be melting or high temperatures.In the unlikely event of the user touching this overheated device, it can lead to superficial or minor injury that would in most cases require no medical intervention.There are no new clinical aspects (e.G., unforeseen use or clinical conditions) discovered from this event.Therefore, it is concluded that the current clinical evaluation and risk/benefit conclusion herein are sufficient.Risk register conclusion: the residual risk after the risk control measure(s) is acceptable.No new hazardous situations revealed and no need to update the risk register.Manufacturer's investigation is final.This is a final report.

Brand Name
BELTONE
Common Device Name
HEARING AID, , AIR CONDUCTION WITH WIRELESS TECHNOLOGY
Manufacturer (Section D)
GN HEARING A/S
lautrupbjerg 7
ballerup, 2750
DA  2750
Manufacturer Contact
karen frisk
lautrupbjerg 7
ballerup, 2750
DA   2750
MDR Report Key17221340
Report Number3005650109-2023-00083
Device Sequence Number3034769
Product Code OSM
UDI-Device Identifier05708296147120
UDI-Public05708296147120
Combination Product (Y/N)N
Initial Reporter CountryAS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number20623200
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/21/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/30/2023
Supplement Date Received by Manufacturer05/30/2023
Initial Report FDA Received Date06/28/2023
Supplement Report FDA Received Date07/28/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/15/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexFemale